Hayfever or Side effects?

This is my first summer following diagnosis of RA and starting treatment in January this year (Methotrexate, hydroxychloroquine, folic acid: fairly standard meds).

Recently I have experienced sore eyes: look like I've been on an all-nighter drinking session (Must make it clear I have personally NEVER experienced a heavy binging but remember seeing my EX looking like this! ) and, more often than not, a runny nose!

A friend suggested that I may have hay fever: never had it before so don't know what it feels like!

Or is it the documented side effect of medication?

Confused :(

Christine

6 Replies

oldestnewest
  • Eyes should be always checked.. if in doubt with AS uvititus. iritis and dry eye can all occur along with RA

    !Now with hydroxychloroquine.. eye check v important.. please find my response on previous question re hydroxycchloroquine...!

    Hay fever symtons from your on line health professional..( thats me.). are... itchy eyes but no dicaharge.. runny nose., sneezing. sometimes sore throat also.. but no temperature!

    The pollen count has been v high last few days.. grass pollens... I have had sore throat and occasional sneeze.. and dont typically get hay fever.. in times of high pollen. bad air quailty people are more susceptible.. sun glasses provide a physical barrier to pollen.. and if it is hayfever. there are a range of tablets.. and nasal sprays.. any change in vision is always the danger sign with more insidious problems.

    Alison

  • Thank you Alison.

    I suppose I ought to see my GP to be on the safe side: I know I am scared that if it is a side effect my medication may be changed: it has done wonders for me (touch wood etc) and I don't want to take a 'step backwards'. :)

  • Hi Christine - I had this this summer. I had hay fever years ago, but then it went away but since i have started the Mtx (Dec 2010) I have had bouts of sneezing and itchy eyes (when the weather was hot and warm in (April) but then it went away again. If it continues I would go and see the GP - if you got one that listens to you!

    Take care

    Julie xx

  • I don't suffer from hay fever but since I have been on MTX, I get the sneezes, runny nose, dry eyes etc. so perhaps it is a side effect after all. Check with your GP,particularly to rule out any infections. I have been to my GP and she has checked me over as afraid of chest infections etc but nothing there. Every time the weather is warm and a bit humid, I start sneezing! Then when the weather changes it stops again (like Julie above). so reckon there is something in the MTX. LavendarLady x

  • Thank you. A visit to my GP seems sensible advice and, hopefully, there will be no cause for concern.

  • Since being diagnosed, I've been told I have soregns disease (not sure of spelling) I've had to use allergy drops, and hypermellon drops due to dry and itchy eyes. And for the first time in YEARS. . . I've got hayfever symptoms. Always have your eyes checked if you have problems of any kind. Good luck

You may also like...